Hail, Larimer
- When
- September 2, 6:45 PM MST
- Where
- Larimer County, 10.85 mi NE of Buckeye
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 40.890, -104.950
A severe thunderstorm produced large hail up to ping pong ball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced large hail up to ping pong ball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 2, 2:36 PM MST, 4 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 336 PM MDT Mon Sep 2 2019 .SHORT TERM...(This evening through Tuesday) Issued at 146 PM MDT Mon Sep 2 2019 Strong upper level ridge will remain parked over the Central and Southern Rockies through Tuesday. This is responsible for the record heat. With the high reaching 99F, the all time record high for September was reached for the second day in a row. There is still a chance it warms another degree for the latest 100F at DEN. With the dry airmass in place, don't expect much for showers and storms. There is a convergence boundary across the eastern plains. Limited moisture and CAPE less than 500 J/kg will keep the storms weak. Gusty winds and light rain is expected with any convection that forms. A short wave trough will track across the Northern Plains tonight. A cold front associated with this system will pass south through Colorado early Tuesday morning bringing relief from the late summer heat. Highs Tuesday will be about 15F cooler than today with highs in the 80s over northeast Colorado. Moisture will increase behind the front with precipitable water values of a half inch to three- quarters of an inch. This combined with easterly upslope flow should trigger a few storms over the mountains. With the ridge still in place, very warm air aloft will cap convection across the lower elevations. .LONG TERM...(Tuesday night through Monday) Issued at 335 PM MDT Mon Sep 2 2019 Models keep the upper ridge centered right over Colorado Tuesday night through Thursday, then the center migrates a bit southeastward. The CWA stays in weak west-northwest to northwesterly flow aloft all five periods. There is neutral synoptic scale energy over the CWA all five periods. The low level winds look to be easterly Tuesday evening, with normal drainage pattens overnight. Southerly winds prevail on Wednesday with more drainage overnight. On Thursday, north-northeasterlies are progged early, then more easterly late in the day and much of Thursday night. For moisture, precipitable water values are progged in the 1.00 - 1.30 inch range for the plains and foothills Tuesday night into Wednesday evening. Values dry out a bit, more into the 0.75 to 1.00 inch range Wednesday overnight into Thursday afternoon. They increase a bit Thursday late day and evening. Surface dew points are generally in the 50s F range through the five periods, with a few lower 60s F over the far east here and there. There is pretty decent CAPE around late day Wednesday and Thursday for a good amount of the CWA. The QPF fields show measurable rainfall, mainly, over the mountains and foothills Tuesday evening, late day Wednesday and late day Thursday. There is a tad over the western plains late day Wednesday and late day Thursday. For pops will go with 30-60%s for the western half of the CWA during the afternoon and evening periods. For temperatures, Wednesday's highs are 2-5 C warmer then Tuesday's highs. Thurday's highs are close to Wednesday's highs. For the later days, Friday through Monday, the upper ridge flattens to the south both Friday and Saturday with upper troughiness to our north both days. There is more upper ridging Saturday night into Sunday. The ECMWF has a decent upper trough for late Sunday into Monday, the GFS does not. There is decent moisture around all four days, with a "chance" of late day showers and storms through the period. Temperatures are near seasonal normals. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 146 PM MDT Mon Sep 2 2019 VFR conditions will persist through tonight and Tuesday with scattered high clouds at times. Winds will remain a northerly component through early evening and then return to a southerly drainage direction at KDEN. A cold front will bring northerly winds by 12Z Tuesday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meier LONG TERM....RJK AVIATION.....Meier
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1116 AM MDT Mon Sep 2 2019 COZ030>051-031730- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1116 AM MDT Mon Sep 2 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. Record heat will continue today with highs reaching 100 in Denver. Staying hydrated and wearing sunscreen will again be a necessity for anyone spending an extended period of time outside. There is a small chance of isolated thunderstorms over Lincoln and Washington Counties this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A cold front is expected to move across the forecast area early Tuesday morning, providing a break from the record setting heat. The chance of late day showers and thunderstorms will return to the mountains and foothills Tuesday and continue through the week. A chance of storms can be expected over the plains Thursday into the weekend. Temperatures will be around seasonal normals on Tuesday, but then push back above normal readings Wednesday and Thursday. Temperatures return to normals for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. |
The Cheyenne radar (KCYS), 32 km away, was scanning. The volume nearest the first event began at 01:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2019Every state in 2019This day in weather historyWarnings in Colorado, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 842043.